Last reply 4 months ago
Loss of taste & Tecfidera

My daughter started taking Tecfidera on Wednesday and she has now lost her sense of taste. She has numbness down one side of her face also. She’s also had flushing but this is common so not overly worried about this. Could the loss of taste be due to the medication or is it a new MS symptom, and how do you tell! She is going to email the MS nurse on Monday. Just wondered if anyone else has suffered the same.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
4 months ago

@msmothersucker , this could well be the MS “grumbling” as it has to accept the new treatment.

Yes, contact your MS Nurse to get their view. But, it may all settle down fairly quickly.


nutshell88
4 months ago

I’ve had this syptom twice in short period of time in 2010 worst thing to taste back then was cola ._.
Ibut passed now i forgot either i got cortisone for it or time healed i can not quiet remember.


dominics
4 months ago

@msmothersucker It is very hard to tell. The flushing, definitely. I was on Tec for 7 years. Regular as clock work – for a 45 min duration – I’d get pinker and pinker. It felt like a bad sunburn and I had to remind myself that it wasn’t real and would pass. It always did.

As for the loss of taste: @stumbler is likely to be right. MS is an odd beast. Over 25y I have had the strangest things happen out of the blue. Some only lasted a month and have never returned. Some are persistent. Impossible to tell.

Chin-up. It is the bedding in period.

Best,

Dominic


dominics
4 months ago

PS: Don’t email the nurses. It is a new treatment. Call them as soon as their bums hit the seat on Monday! Might be something, probably nothing. Nonetheless, they’ll want to know too.

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.